Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 26, 2023, 9:41 AM MST for 11 counties in New Mexico. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2023, 9:41 AM MST (16:41 UTC)
- Expired
- Dec 26, 2023, 3:54 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Guadalupe County, NM, Lincoln County, NM, McKinley County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 41 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WWUS75 KABQ 261641 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 941 AM MST Tue Dec 26 2023 NMZ206-208-222-223-226-233-239-270000- /O.NEW.KABQ.WI.Y.0069.231226T1641Z-231227T0000Z/ West Central Mountains-Southwest Mountains-Estancia Valley- Central Highlands-South Central Mountains-Guadalupe County- Eastern Lincoln County- 941 AM MST Tue Dec 26 2023 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 45 to 50 mph. * WHERE...Central Highlands, Eastern Lincoln County, Estancia Valley, South Central Mountains, Guadalupe County, Southwest Mountains, and West Central Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 53
1 follow-up statement
338 WWUS75 KABQ 262254 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 354 PM MST Tue Dec 26 2023 NMZ206-208-222-223-226-233-239-270000- /O.CAN.KABQ.WI.Y.0069.000000T0000Z-231227T0000Z/ West Central Mountains-Southwest Mountains-Estancia Valley- Central Highlands-South Central Mountains-Guadalupe County- Eastern Lincoln County- 354 PM MST Tue Dec 26 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease through the remainder of the afternoon and evening, therefore the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 26, 4:22 AM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 26, 4:22 AM MST, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 422 AM MST Tue Dec 26 2023 ...New AVIATION... .SYNOPSIS... Issued at 117 AM MST Tue Dec 26 2023 It will be another chilly day across northern and central NM with high temperatures a couple of degrees warmer. Northwest winds across the region will be slightly stronger as a disturbance rotates around a low over the Great Plains. This disturbance could bring a few snow flurries to far northeast New Mexico. Winds finally taper off for most outside of the far northeast on Wednesday as the system over the Great Plains moves east and high pressure nudges in from the west. Temperatures will warm up gradually as a result with the entire area a couple of degrees above normal come Friday and Saturday. A weak system looks to impact northern New Mexico New Year's Eve cooling temperatures a degree or two and possibly squeezing out some light snow showers across the Tusa Mountains near the Colorado border. It looks ideal as we welcome in 2024 with high pressure building back in. && .SHORT TERM... (Today through Wednesday) Issued at 117 AM MST Tue Dec 26 2023 A large upper low and associated circulation is occupying much of the central US and will be slow to move east through Wednesday, keeping moderate to strong north-northwest flow over NM. The 00Z upper air analysis showed cold air advection continuing over the region, with upstream 700mb temps around -12C. This, combined with partly sunny conditions today will hold high temperatures below normal areawide. Snow flurries are possible across far northeast NM today and this evening near the CO border. Otherwise, brisk and locally windy conditions will prevail today with the strongest winds over the peaks of the central mountains and showing up at places such as Clines Corners, although below advisory criteria. Pressure heights will rise slowly overnight through Wednesday as the upper low pulls away to the east and an upper level ridge approaches from the west, bringing 3-5 degrees of warming with high temperatures around normal on Wednesday afternoon. Winds aloft will be on the downtrend on Wednesday as well, with lighter winds forecast at the surface for a majority of the area. && .LONG TERM... (Wednesday night through Monday) Issued at 117 AM MST Tue Dec 26 2023 2023 will finish out on a relatively quiet note. Upper level ridging moves in from the Great Basin Wednesday night setting the stage for a seasonably calm and cold night. High clouds move in across western and central NM Thursday thinning out Thursday night as the positively tilted upper level ridge moves overhead. High temperatures will be warmest Friday and Saturday as upper level heights peak. Temperatures will be near average across western and central NM and 4 to 7 degrees above average across eastern NM due to surface lee troughing. This lee trough will result in some breezes across the central highlands and east central NM Saturday afternoon. Subtle changes occur heading into New Year's Eve. A weakening upper level trough along the Pacific coast moves into the Intermountain West Saturday night with some high clouds moving across the state ahead of the feature. The moisture starved upper level trough moves across the state New Year's Eve, possibly barely squeezing out a few snow flurries/showers across the Tusa Mountains near the Colorado border with mostly clear skies elsewhere. This disturbance along with a weak backdoor front glancing northeast NM will cool temperatures down a degree to two. Upper level ridging moves back overhead as we bid adieu 2023 and welcome in 2024! Some high clouds move into the state New Year's Day ahead of the next upper level trough moving into California. High temperatures on the first day of 2024 look to be around seasonal averages. Anand && .AVIATION... (12Z TAFS) Issued at 316 AM MST Tue Dec 26 2023 Gusty northwest flow will prevail across the area today, with high clouds invading from the north and resulting in VFR cigs across northeast and portions of central NM. Low level wind shear will prevail early this morning at KFMN and KAEG prior to daytime mixing of stronger winds aloft. && .FIRE WEATHER... Issued at 117 AM MST Tue Dec 26 2023 No critical fire weather concerns for at least the next seven days. Cold, dry and brisk conditions will continue today with mostly good ventilation. However, an upper level ridge will swell over the Intermountain West and move slowly east over the Rockies and NM this week and into the weekend, bringing warming conditions with light winds and mostly poor vent rates. Temperatures will rise above normal most areas by Friday or Saturday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 40 14 41 12 / 0 0 0 0 Dulce........................... 34 8 41 8 / 0 0 0 0 Cuba............................ 33 11 38 13 / 0 0 0 0 Gallup.......................... 42 9 46 8 / 0 0 0 0 El Morro........................ 39 11 43 14 / 0 0 0 0 Grants.......................... 42 10 45 10 / 0 0 0 0 Quemado......................... 37 12 44 15 / 0 0 0 0 Magdalena....................... 41 22 45 23 / 0 0 0 0 Datil........................... 37 17 44 20 / 0 0 0 0 Reserve......................... 45 12 51 15 / 0 0 0 0 Glenwood........................ 51 25 54 28 / 0 0 0 0 Chama........................... 29 8 37 8 / 0 0 0 0 Los Alamos...................... 34 20 39 22 / 0 0 0 0 Pecos........................... 36 19 42 18 / 0 0 0 0 Cerro/Questa.................... 28 11 35 14 / 0 0 0 0 Red River....................... 25 2 34 6 / 5 0 0 0 Angel Fire...................... 27 -9 35 -9 / 0 0 0 0 Taos............................ 31 6 38 6 / 0 0 0 0 Mora............................ 34 16 43 15 / 0 0 0 0 Espanola........................ 39 15 44 16 / 0 0 0 0 Santa Fe........................ 34 19 40 19 / 0 0 0 0 Santa Fe Airport................ 37 17 42 16 / 0 0 0 0 Albuquerque Foothills........... 41 23 44 25 / 0 0 0 0 Albuquerque Heights............. 43 22 46 23 / 0 0 0 0 Albuquerque Valley.............. 45 19 48 19 / 0 0 0 0 Albuquerque West Mesa........... 43 23 46 23 / 0 0 0 0 Belen........................... 47 18 47 17 / 0 0 0 0 Bernalillo...................... 42 21 47 22 / 0 0 0 0 Bosque Farms.................... 45 17 47 18 / 0 0 0 0 Corrales........................ 43 21 47 22 / 0 0 0 0 Los Lunas....................... 46 18 47 18 / 0 0 0 0 Placitas........................ 39 22 43 23 / 0 0 0 0 Rio Rancho...................... 42 22 46 24 / 0 0 0 0 Socorro......................... 49 23 49 22 / 0 0 0 0 Sandia Park/Cedar Crest......... 34 22 40 21 / 0 0 0 0 Tijeras......................... 36 21 42 23 / 0 0 0 0 Edgewood........................ 36 20 42 19 / 0 0 0 0 Moriarty/Estancia............... 37 13 44 7 / 0 0 0 0 Clines Corners.................. 34 17 40 18 / 0 0 0 0 Mountainair..................... 37 20 43 19 / 0 0 0 0 Gran Quivira.................... 38 20 44 19 / 0 0 0 0 Carrizozo....................... 43 24 49 25 / 0 0 0 0 Ruidoso......................... 39 23 45 22 / 0 0 0 0 Capulin......................... 34 19 38 18 / 10 5 0 0 Raton........................... 41 17 44 11 / 5 5 0 0 Springer........................ 43 15 46 10 / 0 0 0 0 Las Vegas....................... 39 18 44 15 / 0 0 0 0 Clayton......................... 41 26 45 23 / 0 5 0 0 Roy............................. 42 21 46 19 / 0 0 0 0 Conchas......................... 47 22 50 21 / 0 0 0 0 Santa Rosa...................... 46 23 50 23 / 0 0 0 0 Tucumcari....................... 46 21 51 21 / 0 0 0 0 Clovis.......................... 47 24 51 25 / 0 0 0 0 Portales........................ 48 22 52 23 / 0 0 0 0 Fort Sumner..................... 49 23 51 22 / 0 0 0 0 Roswell......................... 55 25 55 24 / 0 0 0 0 Picacho......................... 48 26 52 26 / 0 0 0 0 Elk............................. 47 25 50 24 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...11 LONG TERM....71 AVIATION...11
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.